Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 19, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 5, 2012, 5:13 PM MDT for Judith Basin County, Meagher County, Montana. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2012, 5:13 PM MDT (23:13 UTC)
- Expired
- Jun 5, 2012, 5:38 PM MDT
- In force
- 25 min
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
Counties Judith Basin County, MT, Meagher County, MT
The radar
The Great Falls radar (KTFX), 107 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:30 PM MDT | HAIL 1.75 | 7 Ssw Utica, MT | GOLF BALL SIZE HAIL REPORTED BY TRAINED SPOTTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:37 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 5, 2:37 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 111 J/kg
- Mixed-layer CIN
- -628 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
912
WUUS55 KTFX 052313
SVRTFX
MTC045-059-060015-
/O.NEW.KTFX.SV.W.0019.120605T2313Z-120606T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
513 PM MDT TUE JUN 5 2012
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JUDITH BASIN COUNTY IN CENTRAL MONTANA...
EAST CENTRAL MEAGHER COUNTY IN CENTRAL MONTANA...
* UNTIL 615 PM MDT
* AT 511 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 22 MILES WEST OF JUDITH GAP...MOVING NORTHWEST
AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE STANFORD.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING
FOR NORTHWESTERN MONTANA.
&&
LAT...LON 4669 10983 4674 10997 4671 11026 4652 11026
4651 11029 4687 11076 4688 11074 4690 11080
4689 11074 4682 11066 4684 11063 4705 11064
4720 11023 4669 10976
TIME...MOT...LOC 2313Z 153DEG 27KT 4672 11024
$$
MLV2 follow-up statements
953
WWUS55 KTFX 052333
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
533 PM MDT TUE JUN 5 2012
MTC059-052342-
/O.CAN.KTFX.SV.W.0019.000000T0000Z-120606T0015Z/
MEAGHER MT-
533 PM MDT TUE JUN 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MEAGHER COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING
FOR NORTHWESTERN MONTANA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTHWEST MONTANA.
LAT...LON 4669 10983 4674 10997 4671 11026 4669 11045
4707 11060 4720 11023 4669 10976
TIME...MOT...LOC 2332Z 153DEG 27KT 4685 11034
$$
MTC045-060015-
/O.CON.KTFX.SV.W.0019.000000T0000Z-120606T0015Z/
JUDITH BASIN MT-
533 PM MDT TUE JUN 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHERN JUDITH BASIN COUNTY...
AT 529 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES SOUTHWEST
OF UTICA...OR 23 MILES SOUTH OF STANFORD...MOVING NORTHWEST AT 30
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDHAM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING
FOR NORTHWESTERN MONTANA.
LAT...LON 4669 10983 4674 10997 4671 11026 4669 11045
4707 11060 4720 11023 4669 10976
TIME...MOT...LOC 2332Z 153DEG 27KT 4685 11034
$$
MLV168
WWUS55 KTFX 052338
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
538 PM MDT TUE JUN 5 2012
MTC045-052348-
/O.CAN.KTFX.SV.W.0019.000000T0000Z-120606T0015Z/
JUDITH BASIN MT-
538 PM MDT TUE JUN 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JUDITH BASIN COUNTY
IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...THUS THE
WARNING HAS BEEN CANCELLED. HOWEVER THIS STORM REMAINS SEVERE AND A
NEW THUNDERSTORM WARNING IS NOW IN EFFECT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING
FOR NORTHWESTERN MONTANA.
LAT...LON 4669 10983 4674 10997 4671 11026 4669 11045
4707 11060 4720 11023 4669 10976
TIME...MOT...LOC 2338Z 153DEG 27KT 4689 11037
$$
MLVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:02 PM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 5, 4:02 PM MDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 402 PM MDT TUE JUN 5 2012 .UPDATE... HAVE ADJUSTED THE FORECAST TO INCLUDE THE POSSIBILITY OF STRONGER THUNDERSTORMS IN AREAS WHERE THERE IS EITHER A SEVERE THUNDERSTORM WATCH OR A TORNADO WATCH. ALSO INCREASED PRECIPITATION AMOUNTS ALONG THE EAST SLOPES OF THE ROCKY MOUNTAINS FOR THIS EVENING. BLANK && .AVIATION... UPDATED 1815Z. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP TUESDAY AFTERNOON AND CONTINUE THROUGH TUESDAY EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH A RISK OF WIND GUSTS IN EXCESS OF 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. KHVR AND KLWT WILL HAVE THE BEST CHANCE FOR SEVERE THUNDERSTORMS WHILE THERE IS A SMALLER CHANCE AT KBZN AND KGTF. WITHIN THE SHOWERS AND THUNDERSTORMS THERE WILL BE AREAS OF IFR CEILINGS AND VISIBILITIES IN HEAVY RAIN. SUCH CONDITIONS MAY PERSIST FOR A FEW HOURS AT KHLN...KCTB...KGTF AND KBZN. BRITTON && .PREV DISCUSSION... /ISSUED 240 PM MDT TUE JUN 5 2012/ TONIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL MOVE OVER THE ROCKIES TONIGHT. STRONG STORMS WILL DEVELOP OVER THE SOUTHWEST ZONES AND DEVELOP NORTH DURING THE EVENING. MOIST...UNSTABLE CONDITIONS AHEAD OF THIS TROF WILL KEEP CONDITIONS IN PLACE FOR STRONG THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN ZONES INTO THE EVENING. PORTIONS OF THE CWA TO THE NORTH AND NORTHEAST WILL DEVELOP CAPES IN EXCESS OF 2500 AND VERY STRONG HELICITY. SEVERE THUNDERSTORMS AND/OR TORNADOES ARE POSSIBLE WITH THESE CONDITIONS. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR MARIAS PASS FROM MIDNIGHT THROUGH WEDNESDAY. SNOW ACCUMULATIONS ELSEWHERE WILL GENERALLY BE AT HIGHER ELEVATIONS. STRONG WINDS WILL DEVELOP AFTER MIDNIGHT OVER THE NORTHERN ROCKIES. MODELS ARE NOT CONSISTENT WITH THE STRENGTH OF THESE WINDS AND WILL KEEP FORECASTED VALUES BELOW WARNING CRITERIA. STRONG WEST WINDS WILL CONTINUE THROUGH WEDNESDAY AND TEMPS WILL BE MUCH COOLER. THE AIRMASS WILL WARM THURSDAY AND TEMPS WILL TREND BACK TOWARDS SEASONAL NORMALS. ZELZER THURSDAY THROUGH TUESDAY NIGHT...LONG RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT FOR MOST OF THIS PERIOD...BUT THERE ARE SOME DIFFERENCES IN THE LATER PORTION. AN INCREASINGLY MOIST AND UNSTABLE SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER THE TFX CWA THURSDAY AND THURSDAY NIGHT IN THE WAKE OF THE EXITING SHORTWAVE TROUGH AND AHEAD OF AN APPROACHING PACIFIC LOW PRESSURE SYSTEM. THIS WILL KEEP A CHANCE OF SHOWERS OVER THE MOUNTAINS OF WESTERN AND SOUTHWEST MONTANA THURSDAY...AS TEMPERATURES WARM TO NEAR SEASONAL AVERAGES. THE FORECAST MODELS ARE A BIT MORE AGGRESSIVE WITH SPREADING PRECIPITATION OVER THE AREA WITH THE NEXT PACIFIC SYSTEM...SO HAVE INCREASED THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR ACTIVITY WILL BE FRIDAY AFTERNOON AND EVENING ALONG THE LEADING EDGE OF THE SYSTEM AND IN THE VICINITY OF A FAIRLY STRONG ASSOCIATED COLD FRONT. SLIGHTLY WARMER THAN NORMAL TEMPERATURES ON FRIDAY WILL COOL TO ALMOST 10 DEGREES BELOW NORMAL BEHIND THE COLD FRONT ON SATURDAY. ANOTHER GOOD CHANCE FOR SHOWERS IS EXPECTED DURING THE SATURDAY NIGHT THROUGH SUNDAY NIGHT PERIOD AS THE PACIFIC LOW PRESSURE SYSTEM ACTUALLY MOVES THROUGH THE AREA. A WEAK CANADIAN COLD FRONT WILL ALSO SWING SOUTH THROUGH THE AREA IN THE WAKE OF THE SYSTEM SUNDAY AND SUNDAY NIGHT...KEEPING TEMPERATURES AROUND 10 DEGREES BELOW NORMAL. AFTER THIS PERIOD...THE MODELS HAVE SOME DISAGREEMENT. GFS/ECMWF/GEM ALL HAVE AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA IN THE WAKE OF THE PACIFIC SYSTEM...BUT THE GFS MOVES A DISTURBANCE THROUGH THE RIDGE. THEREFORE...HAVE KEPT A SLIGHT CHANCE OF SHOWERS IN THE FORECAST...BUT KEPT THE CHANCE LESS THAN CLIMATOLOGICAL NORMALS. MODELS ARE IN SOMEWHAT BETTER AGREEMENT WITH TEMPERATURES...SO HAVE KEPT THEM NEAR TO SLIGHTLY ABOVE NORMAL FOR THE MONDAY THROUGH TUESDAY NIGHT PERIOD. COULSTON && .PRELIMINARY POINT TEMPS/POPS... GTF 44 56 39 72 / 80 30 0 10 CTB 42 51 37 68 / 80 60 10 10 HLN 44 59 37 74 / 80 40 0 10 BZN 38 60 32 72 / 60 20 0 10 WEY 32 48 27 63 / 60 20 10 10 DLN 35 56 34 70 / 70 40 0 10 HVR 49 63 39 74 / 50 20 10 10 LWT 43 59 34 69 / 50 10 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 11 PM MDT THIS EVENING BLAINE...CASCADE... CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...FERGUS...HILL... JUDITH BASIN...LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT... SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE. SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING BROADWATER...GALLATIN...JEFFERSON...MADISON...MEAGHER. WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT WEDNESDAY FOR ELEVATIONS BELOW 6000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT. && SHORT TERM...BLANK LONG TERM...BRUSDA AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 5, 4:33 AM MDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 433 AM MDT TUE JUN 5 2012 MTZ047-061045- BLAINE- 433 AM MDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT FOR CLEAR CREEK IN BLAINE UNTIL FURTHER NOTICE. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH CENTRAL AND SOUTHWEST MONTANA TODAY AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND AHEAD OF THE COLD FRONT...MAINLY FROM TOOLE COUNTY TO CASCADE COUNTY AND EASTWARD. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SOME SNOWFALL IS POSSIBLE OVER THE MOUNTAINS TONIGHT BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS AND LINGERING SHOWERS ARE EXPECTED WEDNESDAY. SOME SNOW IS POSSIBLE OVER THE MOUNTAINS WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY. ANY WEATHER SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL OR FLASH FLOODING WOULD BE GREATLY APPRECIATED. MTZ008>015-044>046-048>055-061045- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 433 AM MDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTH CENTRAL AND SOUTHWEST MONTANA TODAY AS A COLD FRONT MOVES THROUGH THE AREA. THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND AHEAD OF THE COLD FRONT...MAINLY FROM TOOLE COUNTY TO CASCADE COUNTY AND EASTWARD. THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SOME SNOWFALL IS POSSIBLE OVER THE MOUNTAINS TONIGHT BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS AND LINGERING SHOWERS ARE EXPECTED WEDNESDAY. SOME SNOW IS POSSIBLE OVER THE MOUNTAINS WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY. ANY WEATHER SPOTTER REPORTS OF WIND GUSTS OVER 50 MPH...ANY SIZE HAIL OR FLASH FLOODING WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Jun 5, 4:43 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
443 PM MDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL WOLF CREEK 47.01N 112.07W
06/05/2012 E0.88 INCH LEWIS AND CLARK MT PUBLIC
DIME TO NICKEL SIZE HAIL FALLING IN THE WOLF CREEK
AREA.
&&
BRUSDASpecial weather statement, Jun 5, 4:45 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
445 PM MDT TUE JUN 5 2012
MTZ014-048-052330-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-SOUTHERN ROCKY MOUNTAIN FRONT
MT-
445 PM MDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEWIS AND CLARK COUNTY
UNTIL 530 PM MDT...
AT 443 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR WOLF
CREEK...MOVING NORTHWEST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL CENTRAL LEWIS AND CLARK COUNTY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4735 11275 4749 11224 4732 11205 4720 11204
4702 11191 4693 11208
TIME...MOT...LOC 2245Z 136DEG 25KT 4707 11207
BRUSDALocal storm report, Jun 5, 4:47 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
447 PM MDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 N WOLF CREEK 47.05N 112.07W
06/05/2012 E0.88 INCH LEWIS AND CLARK MT TRAINED SPOTTER
NICKEL SIZE HAIL FALLING NORTH OF WOLF CREEK.
&&
BRUSDALocal storm report, Jun 5, 4:56 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
456 PM MDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL BELGRADE 45.78N 111.18W
06/05/2012 E0.25 INCH GALLATIN MT TRAINED SPOTTER
&&
UTTECHSpecial weather statement, Jun 5, 4:58 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
458 PM MDT TUE JUN 5 2012
MTZ014-052-052345-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-JEFFERSON MT-
458 PM MDT TUE JUN 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LEWIS AND CLARK AND
JEFFERSON COUNTIES UNTIL 545 PM MDT...
AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF BOULDER...MOVING NORTHWEST AT
70 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BOULDER...BASIN...
WICKES...CORBIN...CLANCY...MARYSVILLE AND CANYON CREEK.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4634 11254 4641 11233 4660 11230 4665 11233
4666 11242 4669 11243 4671 11254 4682 11254
4683 11258 4684 11257 4694 11216 4599 11179
4585 11227 4625 11260
TIME...MOT...LOC 2258Z 150DEG 63KT 4611 11215
MLSSpecial weather statement, Jun 5, 5:04 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 504 PM MDT TUE JUN 5 2012 MTZ012-054-052345- CASCADE MT-MEAGHER MT- 504 PM MDT TUE JUN 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEAGHER AND CASCADE COUNTIES UNTIL 545 PM MDT... AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25 MILES NORTH OF WHITE SULPHUR SPRINGS...MOVING NORTHWEST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GREAT FALLS...BLACK EAGLE...MONARCH...STOCKETT...CENTERVILLE...SAND COULEE...TRACY... MALMSTROM AFB AND ULM. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4738 11171 4760 11107 4690 11069 4678 11108 TIME...MOT...LOC 2304Z 155DEG 44KT 4693 11097 MLV
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:13 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Lewis and Clark, Teton | 62 min |
| Jun 4, 6:34 PM MDT | Special Weather Statement | TFX | Cascade | 41 min |
| Jun 4, 6:59 PM MDT | Severe Thunderstorm Warning | TFX | Cascade, Chouteau, Pondera, Teton | 61 min |
| Jun 4, 7:53 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill, Liberty | 67 min |
| Jun 4, 8:06 PM MDT | Tornado Warning | TFX | Chouteau | 39 min |
| Jun 4, 8:48 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Hill, Liberty | 72 min |
| Jun 4, 9:05 PM MDT | Special Weather Statement | TFX | Pondera | 25 min |
| Jun 4, 9:14 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Liberty, Pondera, Teton, Toole | 61 min |
| Jun 4, 9:49 PM MDT | Special Weather Statement | TFX | Pondera | 41 min |
| Jun 4, 10:07 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Teton, Toole | 38 min |
| Jun 4, 10:15 PM MDT | Tornado Warning | TFX | Toole | 45 min |
| Jun 4, 10:31 PM MDT | Special Weather Statement | TFX | Pondera | 44 min |
| Jun 4, 10:41 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Pondera, Teton | 49 min |
| Jun 4, 10:44 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Liberty, Pondera, Teton, Toole | 61 min |
| Jun 4, 11:47 PM MDT | Severe Thunderstorm Warning | TFX | Glacier, Liberty, Toole | 73 min |
| Jun 5, 1:48 PM MDT | Winter Weather Advisory | TFX | 23 hr | |
| Jun 5, 2:24 PM MDT | Special Weather Statement | TFX | Broadwater | 51 min |
| Jun 5, 3:05 PM MDT | Severe Thunderstorm Warning | TFX | Broadwater, Cascade, Lewis and Clark, Meagher | 40 min |
| Jun 5, 3:33 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 42 min |
| Jun 5, 3:38 PM MDT | Severe Thunderstorm Warning | TFX | Meagher | 52 min |
| Jun 5, 3:49 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 13 min |
| Jun 5, 3:49 PM MDT | Tornado Warning | TFX | Meagher | 26 min |
| Jun 5, 3:57 PM MDT | Special Weather Statement | TFX | Broadwater | 48 min |
| Jun 5, 4:01 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Teton | 74 min |
| Jun 5, 4:13 PM MDT | Special Weather Statement | TFX | Cascade | 47 min |
| Jun 5, 4:21 PM MDT | Special Weather Statement | TFX | Meagher | 39 min |
| Jun 5, 4:25 PM MDT | Special Weather Statement | TFX | Cascade | 50 min |
| Jun 5, 4:27 PM MDT | Special Weather Statement | TFX | Meagher | 48 min |
| Jun 5, 4:40 PM MDT | Special Weather Statement | TFX | Broadwater | 50 min |
| Jun 5, 4:45 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 45 min |
| Jun 5, 4:58 PM MDT | Special Weather Statement | TFX | Jefferson | 47 min |
| Jun 5, 4:59 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark, Teton | 61 min |
| Jun 5, 5:04 PM MDT | Special Weather Statement | TFX | Cascade | 41 min |
| Jun 5, 5:37 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 53 min |
| Jun 5, 5:40 PM MDT | Tornado Warning | TFX | Fergus, Judith Basin | 35 min |
| Jun 5, 5:53 PM MDT | Special Weather Statement | TFX | Silver Bow | 52 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.